Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 97, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 30, 2012, 3:17 PM CDT for Clark County, Garland County, Hot Spring County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 3:17 PM CDT (20:17 UTC)
- Expired
- Apr 30, 2012, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Garland County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
837
WUUS54 KLZK 302017
SVRLZK
ARC019-051-059-302100-
/O.NEW.KLZK.SV.W.0097.120430T2017Z-120430T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
317 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN GARLAND COUNTY IN CENTRAL ARKANSAS...
NORTHERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 400 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF BISMARCK...OR 5 MILES NORTH OF DEGRAY LAKE...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MALVERN... LAKE HAMILTON... DEGRAY LAKE...
ROCKPORT... PERLA... LONSDALE...
LOFTON... LAKE CATHERINE... DEGRAY LAKE SP...
WILSON SPRINGS... RED OAK... PETTYVIEW...
MARCUS... MAGNET COVE... GIFFORD...
DE ROCHE... CENTRAL... CANEY...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 86 AND 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3457 9281 3456 9280 3453 9279 3451 9279
3450 9277 3434 9270 3420 9322 3437 9330
TIME...MOT...LOC 2017Z 248DEG 19KT 3432 9316
$$
/461 follow-up statement
090
WWUS54 KLZK 302034
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CDT MON APR 30 2012
ARC019-302042-
/O.CAN.KLZK.SV.W.0097.000000T0000Z-120430T2100Z/
CLARK AR-
334 PM CDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLARK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA INTO HOT SPRING COUNTY.
&&
LAT...LON 3457 9281 3456 9280 3451 9279 3450 9277
3434 9270 3427 9316 3437 9322
TIME...MOT...LOC 2032Z 248DEG 19KT 3435 9307
$$
ARC051-059-302100-
/O.CON.KLZK.SV.W.0097.000000T0000Z-120430T2100Z/
GARLAND AR-HOT SPRING AR-
334 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN HOT
SPRING AND SOUTHEASTERN GARLAND COUNTIES UNTIL 400 PM CDT...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF LAKE HAMILTON...OR
JUST NORTH OF BISMARCK...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
MALVERN... LAKE HAMILTON... ROCKPORT...
PERLA... LONSDALE... LAKE CATHERINE...
WILSON SPRINGS... RED OAK... PETTYVIEW...
MAGNET COVE... GIFFORD... DE ROCHE...
CANEY... BISMARCK... TRAP MTN...
TIGRE BAY... SOCIAL HILL... SLUNGER BAY...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 89 AND 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3457 9281 3456 9280 3451 9279 3450 9277
3434 9270 3427 9316 3437 9322
TIME...MOT...LOC 2032Z 248DEG 19KT 3435 9307
$$
/46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:46 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 30, 2:46 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 246 PM CDT MON APR 30 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CURRENT SURFACE DATA SHOWS THAT THE FRONTAL BOUNDARY TO THE NORTHWEST OF ARKANSAS HAS MOVED BACK TOWARD THE PLAINS. OUTFLOW FROM MORNING CONVECTION HAS TOUCHED OFF ADDITIONAL SHOWERS AND THUNDERSTORMS IN THE CENTRAL THIRD OF THE STATE THIS AFTERNOON. NOT EXPECTING ANY WIDESPREAD OR EVEN ORGANIZED SEVERE WEATHER WITH THIS...THOUGH A MARGINALLY STRONG STORM ISN/T OUT OF THE QUESTION BEFORE SUNSET. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF THE AREA TONIGHT...AS AN IMPULSE MOVES THROUGH IN THE MEAN FLOW. ANY REMAINING CONVECTION FROM THIS SYSTEM SHOULD DIMINISH DURING THE MORNING TUESDAY. BIGGER STORY FOR THE SHORT TERM WILL BE THE WARM WEATHER. UPPER RIDGE WILL STRENGTHEN OVER THE AREA...WHICH WILL ENHANCE SUBSIDENCE. SOUTHERLY/SOUTHWEST WINDS WILL KEEP WARM AIR FLOWING INTO THE REGION. THE END RESULT WILL BE SEVERAL DAYS OF TEMPERATURES MOSTLY IN THE 80S TO NEAR 90 DEGREES. && .LONG TERM...FRIDAY THROUGH MONDAY AN UPPER RIDGE WILL BE OVER THE EASTERN THIRD OF THE COUNTRY TO BEGIN THE PERIOD. AN UPPER LOW IS EXPECTED TO MOVE ONSHORE IN THE NORTHWEST EARLY SATURDAY. HOWEVER...WITH THE RIDGE BUILDING IN THE EAST THE LOW WILL BE BLOCKED AND WILL NOT MOVE FAR INLAND. SURFACE HIGH PRESSURE WILL BE JUST SOUTHEAST OF ARKANSAS THROUGHOUT THE PERIOD. INCLUDED SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY AS A COUPLE OF SHORT WAVES MOVE THROUGH THE AREA. THE UPPER RIDGE SHOULD BE STRONG ENOUGH SUNDAY AND MONDAY TO HOLD OFF ANY PRECIPITATION. WARM TEMPERATURES ARE EXPECTED THROUGH THE LONG TERM PERIOD...AROUND 10 DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 85 65 86 / 40 20 10 10 CAMDEN AR 66 88 66 87 / 30 10 10 10 HARRISON AR 63 84 64 87 / 40 20 10 10 HOT SPRINGS AR 66 87 68 87 / 30 10 10 10 LITTLE ROCK AR 67 88 68 89 / 40 10 10 10 MONTICELLO AR 66 90 67 89 / 30 10 10 10 MOUNT IDA AR 65 85 66 86 / 30 10 10 10 MOUNTAIN HOME AR 62 85 64 87 / 40 20 10 10 NEWPORT AR 67 86 67 87 / 40 20 10 10 PINE BLUFF AR 66 87 66 87 / 30 10 10 10 RUSSELLVILLE AR 63 87 63 88 / 40 10 10 10 SEARCY AR 63 85 62 85 / 40 10 10 10 STUTTGART AR 66 87 67 87 / 40 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON APR 30 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PASS ACROSS ARKANSAS TODAY... RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST LOCATIONS. WHILE THE THREAT OF ORGANIZED SEVERE WEATHER WILL BE LIMITED...A FEW OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE ALOFT WILL BUILD INTO THE REGION DURING THE PERIOD... RESULTING IN MAINLY DRY AND UNSEASONABLY WARM CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:10 PM CDT | Special Weather Statement | LZK | Hot Spring | 30 min |
| Apr 30, 4:46 PM CDT | Special Weather Statement | LZK | Grant | 29 min |
| Apr 30, 5:15 PM CDT | Special Weather Statement | LZK | Pike | 30 min |
| Apr 30, 5:17 PM CDT | Special Weather Statement | LZK | Grant | 28 min |
| Apr 30, 5:34 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 26 min |
| Apr 30, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 42 min |
| Apr 30, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 32 min |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 17 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.